burning stinging urination

1 year 4 days ago #59479 by busaman
burning stinging urination was created by busaman
I had my TURBT in April with the standard (I guess) catheter in me for 4 days following the procedure. The nurse told me that I might have buring urination for a few days after removal of the catheter. It was more than a few days; It was at least 3-4 weeks before I could urinate without the stinging and burning. Last week I have a bladder biopsy with another catheter for four days. After it was removed, the same thing, burning stinging urination again. Plus frequent and urgent urination. Are these symptoms caused by the catheter, which I apparently do not tolerate too well, or are they caused by my bladder cancer?

Please Log in or Create an account to join the conversation.

1 year 3 days ago #59482 by Alan
Replied by Alan on topic burning stinging urination
I would tend to guess it was the catheter. The urethra is what is stinging. Might even be an allergy to whatever is the tube?

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

11 months 2 weeks ago #59518 by October28
Replied by October28 on topic burning stinging urination
Hello,

Have you tried Pyridium or its generic Phenazopyridine? This greatly reduces my stinging and burning during urination following any catheter procedure, a great help. Ask your doctor. 200 mg tablet taken 2-3 times daily could make a big difference. Pharmacist can also offer an over the counter version (called Azo) though I've found that not as effective for me. These products have little downside when taken short term, other than turns urine a red-orange color, which subsides quickly after use.

Good luck and stay strong.
Best,
Michael

Michael H.

Please Log in or Create an account to join the conversation.

Moderators: Cynthiaeddieksara.anne